Alert archive / Georgia / Frost Advisories in 2008

Frost Advisory 7, NWS Atlanta, GA

November 16, 200853 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 16, 2008, 3:15 PM EST for 53 counties in Georgia. It took effect at Nov 17, 2008, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2008, 3:15 PM EST (20:15 UTC)
In effect from
Nov 17, 2008, 3:00 AM EST
Expired
Nov 17, 2008, 8:00 AM EST
In force
5 hr
Issued by
NWS Atlanta, GA
All 53 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 162015
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EST SUN NOV 16 2008

GAZ001>009-011>016-019>023-030>034-041>048-052>058-066>068-070-
171000-
/O.CON.KFFC.FZ.W.0007.081117T0800Z-081117T1300Z/
/O.CON.KFFC.FZ.A.0006.081118T0800Z-081118T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
315 PM EST SUN NOV 16 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY AND
A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING FOR THE AREA GENERALLY ALONG AND NORTHWEST OF A
LINE FROM LAGRANGE...TO BARNESVILLE...TO MONROE...TO GAINESVILLE.

AS WINDS DIMINISH TONIGHT WITH GENERALLY CLEAR SKIES...TEMPERATURES
WILL DROP TO OR JUST BELOW FREEZING IN MUCH OF THE FREEZE WARNING
AREA OUTSIDE OF THE LARGER URBAN AREAS...SUCH AS ATLANTA.

THIS SAME AREA COULD SEE FREEZING TEMPERATURES AGAIN LATE MONDAY
NIGHT AND TUESDAY MORNING IN THE COLDER AIR AFTER THE PASSAGE OF A
COLD FRONT ON MONDAY.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>039-049>051-059>062-069-071>076-078>086-
089>098-102>113-171000-
/O.NEW.KFFC.FR.Y.0007.081117T0800Z-081117T1300Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
315 PM EST SUN NOV 16 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY SOUTHEAST
OF A LINE FROM LAGRANGE...TO BARNESVILLE...TO MONROE...TO
GAINESVILLE. 

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
BDL
2 follow-up statements
000 
WWUS72 KFFC 170942
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 AM EST MON NOV 17 2008

GAZ001>009-011>016-019>023-030>034-041>048-052>058-066>068-070-
172100-
/O.UPG.KFFC.FZ.A.0006.081118T0800Z-081118T1300Z/
/O.NEW.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/
/O.NEW.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/
/O.CON.KFFC.FZ.W.0007.000000T0000Z-081117T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
442 AM EST MON NOV 17 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY FOR 
NORTH AND PARTS OF CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF
A LINE FROM HAMILTON...TO THOMASTON...TO MONTICELLO...TO ATHENS.
THIS REPLACES THE FREEZE WATCH THAT WAS PREVIOUSLY IN EFFECT FOR
THIS AREA. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
ALL OF NORTH AND CENTRAL GEORGIA. A FREEZE WARNING REMAINS IN EFFECT
UNTIL 8 AM EST THIS MORNING.

TEMPERATURES EARLY THIS MORNING WERE IN THE UPPER 20S AND LOWER
30S ACROSS MOST OF THE FREEZE WARNING AREA. TEMPERATURES WILL RISE
ABOVE FREEZING AFTER 9 AM EST. THESE SAME AREAS WILL SEE
TEMPERATURES IN THE UPPER 20S TO LOWER 30S AGAIN EARLY TUESDAY.

A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR
INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE
REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST
OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY
WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN
PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE
FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM
COLUMBUS...TO AMERICUS...TO VIDALIA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>037-049-059-069-071-078-079-172100-
/O.NEW.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/
/O.NEW.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/
/O.CON.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-MORGAN-JASPER-UPSON-
MONROE-HARRIS-TALBOT-
INCLUDING THE CITY OF...ATHENS
442 AM EST MON NOV 17 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY
FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HAMILTON...TO
THOMASTON...TO MONTICELLO...TO ATHENS. THIS REPLACES THE FREEZE
WATCH THAT WAS PREVIOUSLY IN EFFECT. A FREEZE WATCH HAS ALSO BEEN
ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING AND INCLUDES ALL OF NORTH AND CENTRAL GEORGIA.
IN ADDITION...A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
THIS MORNING FOR MOST OF EAST CENTRAL GEORGIA.

TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER TO MID 30S IN
THE FROST ADVISORY AREA...AND PATCHY FROST WAS OBSERVED. FREEZING
TEMPERATURES ARE POSSIBLE IN THESE SAME AREAS EARLY TUESDAY.

A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR
INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE
REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST
OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY
WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN
PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE
FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM
COLUMBUS...TO AMERICUS...TO VIDALIA.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP. THOSE
WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ038-039-050-051-060>062-072>076-080>086-089>098-102>113-172100-
/O.NEW.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/
/O.CON.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/
OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
442 AM EST MON NOV 17 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING FOR ALL OF NORTH AND CENTRAL GEORGIA. A FROST
ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR CENTRAL
GEORGIA.

TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER TO MID 30S IN
THE FROST ADVISORY AREA...AND PATCHY FROST WAS OBSERVED.

A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD AIR
INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE
REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED ACROSS MOST
OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND EARLY
WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10 HOURS IN
PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL RANGE
FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM
COLUMBUS...TO AMERICUS...TO VIDALIA.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP. THOSE
WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

19
000 
WWUS72 KFFC 171255
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 AM EST MON NOV 17 2008

GAZ001>009-011>016-019>023-030>034-041>048-052>058-066>068-070-
172100-
/O.EXP.KFFC.FZ.W.0007.000000T0000Z-081117T1300Z/
/O.CON.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/
/O.CON.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
755 AM EST MON NOV 17 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING.

A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD
AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE
OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED
ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND
EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10
HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL
RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM
COLUMBUS...TO AMERICUS...TO VIDALIA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ024-025-027-035>037-049-059-069-071-078-079-172100-
/O.EXP.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/
/O.CON.KFFC.FZ.W.0008.081118T0600Z-081118T1400Z/
/O.CON.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-MORGAN-JASPER-UPSON-
MONROE-HARRIS-TALBOT-
INCLUDING THE CITY OF...ATHENS
755 AM EST MON NOV 17 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING.

A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD
AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE
OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED
ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND
EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10
HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL
RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM
COLUMBUS...TO AMERICUS...TO VIDALIA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

GAZ038-039-050-051-060>062-072>076-080>086-089>098-102>113-172100-
/O.EXP.KFFC.FR.Y.0007.000000T0000Z-081117T1300Z/
/O.CON.KFFC.FZ.A.0007.081119T0400Z-081119T1400Z/
OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
755 AM EST MON NOV 17 2008

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING.

A STRONG CANADIAN COLD FRONT WILL BRING A RENEWED SURGE OF COLD
AIR INTO THE REGION TUESDAY. CANADIAN HIGH PRESSURE WILL SETTLE
OVER THE REGION BY WEDNESDAY MORNING. A HARD FREEZE IS EXPECTED
ACROSS MOST OF NORTH AND CENTRAL GEORGIA LATE TUESDAY NIGHT AND
EARLY WEDNESDAY...WITH TEMPERATURES BELOW FREEZING FOR UP TO 10
HOURS IN PARTS OF NORTH GEORGIA. TEMPERATURES EARLY WEDNESDAY WILL
RANGE FROM AROUND 20 IN THE NORTHEAST MOUNTAINS TO NEAR 30 FROM
COLUMBUS...TO AMERICUS...TO VIDALIA.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE
VEGETATION AND YOUNG TREES.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 16, 2:50 PM EST, 25 minutes earlier.

Area forecast discussion, Nov 16, 2:50 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EST SUN NOV 16 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
DRY AIRMASS IN PLACE ACROSS THE AREA WITH JUST SOME CLOUDS OVER THE
FAR N COUNTIES THAT ARE IN THE PROCESS OF DISSIPATING. FREEZE
WARNING FOR MUCH OF N GA WILL BE CONTINUED TONIGHT AND WILL ISSUE A
FROST ADVISORY FOR CENTRAL GA AND AREAS NEXT TO THE FREEZE WARNING.
MUCH LIGHTER WINDS AND THE DRY AIRMASS WILL ALLOW TEMPERATURES TO
COOL IN THE UPPER 20S TO MID 30S ACROSS THE ENTIRE AREA.

A DRY COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AND MONDAY NIGHT.
IT COULD HAVE JUST ENOUGH MOISTURE TO SPIT LIGHT RAIN SHOWERS OVER
THE FAR N COUNTIES MONDAY. OTHERWISE NO PRECIP EXPECTED THIS PERIOD.
POPS ASSOCIATED WITH THE FRONT OVER THE FAR NORTH ARE ONLY AROUND 10
PERCENT.

A DRIER AND COLDER AIRMASS IS EXPECTED FOR TUESDAY BEHIND THE FRONT
WITH THE WINDS KICKING UP CLOSE TO WIND ADVISORY CRITERIA DURING
THE DAY. THE FREEZE WATCH FOR TUESDAY MORNING WILL BE CONTINUED FOR
THE SAME AREA.

SURFACE HIGH PRESSURE MOVES OVER THE AREA TUESDAY NIGHT. THE WINDS
WILL DIMINISH AND WEDNESDAY MORNING WILL SEE LOW TEMPERATURES IN THE
20S TO LOWER 30S ACROSS THE AREA.

OVERALL CONFIDENCE IS MODERATE TO HIGH.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRY FORECAST CONTINUING THROUGH THURSDAY DUE TO DRY WNW FLOW ALOFT.
THE GFS AND EUROPEAN DISAGREE AFTER THAT. THE EUROPEAN IS DRY
THROUGH SUNDAY AND THE GFS BRINGS A COLD FRONT ACROSS THE AREA
SATURDAY WITH AT LEAST SHOWERS ASSOCIATED. THE CURRENT FORECAST IS
DRY AND THIS WILL BE CONTINUED FOR NOW.

OVERALL CONFIDENCE IS LOW AFTER THURSDAY.

&&

.FIRE WEATHER...
TUESDAY COULD BE A PROBLEM WITH LOW RHS OF 25 TO 35 PERCENT ACROSS
MUCH OF THE AREA AND THE WINDS KICKING UP CLOSE TO 20 MPH WITH GUSTS
OF 25 MPH PLUS. THIS WILL NEED TO BE WATCHED. CURRENTLY THE 10 HOUR
FUELS ARE DRYING ACROSS THE AREA AND WILL LIKELY DRY TO 10 PERCENT
OR LESS BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          34  58  34  49  27 /   0   0   0   0   0
ATLANTA         35  57  35  48  29 /   0   0   0   0   0
BLAIRSVILLE     32  51  29  40  21 /   5  10   0   0   0
CARTERSVILLE    31  55  32  47  23 /   0   5   0   0   0
COLUMBUS        33  62  38  54  31 /   0   0   0   0   0
GAINESVILLE     35  55  34  46  27 /   0   5   0   0   0
MACON           33  64  37  54  27 /   0   0   0   0   0
ROME            32  55  32  46  26 /   0  10   0   0   0
PEACHTREE CITY  29  58  31  49  24 /   0   0   0   0   0
VIDALIA         35  64  38  57  30 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...
CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MADISON...MARION...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...
SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES: BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...LAMAR...
LUMPKIN...MERIWETHER...MURRAY...NEWTON...NORTH FULTON...
PAULDING...PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON...
SPALDING...TOWNS...TROUP...UNION...WALKER...WALTON...WHITE...
WHITFIELD.

FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR THE FOLLOWING
ZONES: BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HEARD...HENRY...LAMAR...LUMPKIN...
MERIWETHER...MURRAY...NEWTON...NORTH FULTON...PAULDING...
PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON...SPALDING...
TOWNS...TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

BDL
Hazardous weather outlook, Nov 16, 6:10 AM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 AM EST SUN NOV 16 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
610 AM EST SUN NOV 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF NORTH AND WEST
GEORGIA TONIGHT.

.SYNOPSIS...
COLD HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL
CONTINUE TO BUILD EASTWARD ACROSS GEORGIA TODAY. STRONG NORTHWEST
WINDS WILL DIMINISH TODAY AS THE CENTER OF THE HIGH SETTLES OVER
THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE FREEZING TEMPERATURES AND POSSIBLE
PATCHY FROST...MAINLY ALONG AND NORTHWEST OF A LINE FROM LAGRANGE
TO BARNESVILLE TO MONROE TO GAINESVILLE.

.DISCUSSION...
LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO
NEAR OR JUST BELOW FREEZING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FREEZING TEMPERATURES ARE AGAIN POSSIBLE EARLY TUESDAY MORNING.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:41 AM ESTFreeze WatchFFCBartow, Butts, Carroll, Catoosa, Chattooga, Cherokee and 37 more24 hr
Nov 16, 4:41 AM ESTFreeze WarningFFCBartow, Butts, Carroll, Catoosa, Chattooga, Cherokee and 37 more27 hr

Nearby

Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.